Alert archive / Alabama / Small Craft Advisories in 2008
Small Craft Advisory 37, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Aug 30, 2008, 4:52 AM CDT. It took effect at Aug 30, 2008, 6:42 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2008, 4:52 AM CDT (09:52 UTC)
- In effect from
- Aug 30, 2008, 6:42 AM CDT
- Expired
- Aug 31, 2008, 12:41 AM CDT
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS74 KMOB 300952 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 452 AM CDT SAT AUG 30 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT SUNDAY MORNING CONTINUING THROUGH EARLY WEDNESDAY MORNING... .HURRICANE GUSTAV IS FORECAST TO MOVE NORTHWEST OUT OF THE NORTHWEST CARIBBEAN TODAY AND EMERGE OVER THE SOUTHERN GULF OF MEXICO EARLY SUNDAY. AS GUSTAV CONTINUES NORTHWEST...EASTERLY WINDS ARE FORECAST TO BEGIN INCREASING TO ADVISORY LEVELS SUNDAY MORNING ALONG WITH BUILDING SEAS. MARINE CONDITIONS ARE FORECAST TO DETERIORATE THROUGH THE LABOR DAY HOLIDAY AS GUSTAV TRACKS IN THE DIRECTION OF THE SOUTH CENTRAL LOUISIANA COAST. GMZ670-675-301800- /O.NEW.KMOB.SC.Y.0037.080831T1200Z-080903T0600Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 452 AM CDT SAT AUG 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 1 AM CDT WEDNESDAY. EASTERLY WINDS ARE FORECAST TO INCREASE TO 20 TO 25 KNOTS BEGINNING SUNDAY MORNING WITH SEAS BUILDING TO BETWEEN 8 AND 11 FEET IN THE ADVISORY AREA BY SUNDAY AFTERNOON. CONDITIONS ARE FORECAST TO DETERIORATE FURTHER HEADING INTO LABOR DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
000 WHUS74 KMOB 301142 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 642 AM CDT SAT AUG 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT SUNDAY MORNING CONTINUING THROUGH EARLY WEDNESDAY MORNING... .MAJOR HURRICANE GUSTAV IS FORECAST TO MOVE NORTHWEST OUT OF THE NORTHWEST CARIBBEAN TODAY AND EMERGE OVER THE SOUTHERN GULF OF MEXICO EARLY SUNDAY. AS GUSTAV CONTINUES NORTHWEST...EASTERLY WINDS ARE FORECAST TO BEGIN INCREASING TO ADVISORY LEVELS SUNDAY MORNING ALONG WITH BUILDING SEAS. MARINE CONDITIONS ARE FORECAST TO DETERIORATE THROUGH THE LABOR DAY HOLIDAY AS GUSTAV TRACKS IN THE DIRECTION OF THE SOUTH CENTRAL LOUISIANA COAST. GMZ650-655-301800- /O.EXA.KMOB.SC.Y.0037.080831T1200Z-080903T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 642 AM CDT SAT AUG 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 1 AM CDT WEDNESDAY. EASTERLY WINDS ARE FORECAST TO INCREASE TO AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 30 KNOTS AT TIMES ON SUNDAY. SEAS LOOK TO BUILD TO 5 TO 8 FEET WITHIN THE ADVISORY AREA BY SUNDAY AFTERNOON. CONDITIONS ARE FORECAST TO DETERIORATE FURTHER HEADING INTO LABOR DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-301800- /O.CON.KMOB.SC.Y.0037.080831T1200Z-080903T0600Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 642 AM CDT SAT AUG 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM CDT WEDNESDAY. EASTERLY WINDS ARE FORECAST TO INCREASE TO 20 TO 25 KNOTS WITH OCCASIONAL GUSTS AROUND 35 KNOTS ON SUNDAY. SEAS LOOK TO BUILD TO BETWEEN 8 AND 11 FEET IN THE ADVISORY AREA BY SUNDAY AFTERNOON. CONDITIONS ARE FORECAST TO DETERIORATE FURTHER HEADING INTO LABOR DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 301758 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1258 PM CDT SAT AUG 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT SUNDAY MORNING CONTINUING THROUGH EARLY WEDNESDAY MORNING... .MAJOR HURRICANE GUSTAV IS FORECAST TO MOVE NORTHWEST OUT OF THE NORTHWEST CARIBBEAN TODAY AND EMERGE OVER THE SOUTHERN GULF OF MEXICO EARLY SUNDAY. AS GUSTAV CONTINUES NORTHWEST...EASTERLY WINDS ARE FORECAST TO BEGIN INCREASING TO ADVISORY LEVELS SUNDAY MORNING ALONG WITH BUILDING SEAS. MARINE CONDITIONS ARE FORECAST TO DETERIORATE THROUGH THE LABOR DAY HOLIDAY AS GUSTAV TRACKS IN THE DIRECTION OF THE SOUTH CENTRAL LOUISIANA COAST. GMZ650-655-670-675-310200- /O.CON.KMOB.SC.Y.0037.080831T1200Z-080903T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1258 PM CDT SAT AUG 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM CDT WEDNESDAY. EASTERLY WINDS ARE FORECAST TO INCREASE TO AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 30 KNOTS AT TIMES ON SUNDAY. SEAS LOOK TO BUILD TO 5 TO 8 FEET WITHIN THE ADVISORY AREA BY SUNDAY AFTERNOON. CONDITIONS ARE FORECAST TO DETERIORATE FURTHER HEADING INTO LABOR DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 310208 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 908 PM CDT SAT AUG 30 2008 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY THROUGH EARLY WEDNESDAY MORNING... .MAJOR HURRICANE GUSTAV IS FORECAST TO MOVE NORTHWEST FROM THE SOUTHEAST GULF OF MEXICO INTO THE CENTRAL GULF BY SUNDAY EVENING. AS GUSTAV CONTINUES TO MOVE NORTHWEST...EASTERLY WINDS ARE FORECAST TO BEGIN INCREASING TO ADVISORY LEVELS LATE TONIGHT ALONG WITH BUILDING SEAS. MARINE CONDITIONS ARE FORECAST TO CONTINUE TO DETERIORATE THROUGH MONDAY AS GUSTAV TRACKS TOWARD THE SOUTH CENTRAL LOUISIANA COAST. GMZ630-311015- /O.EXB.KMOB.SC.Y.0037.080901T0600Z-080903T0600Z/ MOBILE BAY- 908 PM CDT SAT AUG 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM MONDAY TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM MONDAY TO 1 AM CDT WEDNESDAY. EASTERLY WINDS ARE FORECAST TO INCREASE TO AROUND 20 KNOTS WITH OCCASIONAL GUSTS AROUND 30 KNOTS AT TIMES SUNDAY NIGHT. BAY CONDITIONS BECOMING VERY ROUGH SUNDAY NIGHT. CONDITIONS ARE FORECAST TO DETERIORATE FURTHER HEADING INTO LABOR DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ650-655-670-675-311015- /O.CON.KMOB.SC.Y.0037.080831T1200Z-080903T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 908 PM CDT SAT AUG 30 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM CDT WEDNESDAY. EASTERLY WINDS ARE FORECAST TO INCREASE TO AROUND 25 KNOTS WITH OCCASIONAL GUSTS AROUND 35 KNOTS AT TIMES ON SUNDAY. SEAS BUILDING TO 5 TO 8 FEET NEAR SHORE AND 7 TO 10 FEET WELL OFFSHORE DURING THE DAY SUNDAY. CONDITIONS ARE FORECAST TO DETERIORATE FURTHER HEADING INTO LABOR DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 310541 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1241 AM CDT SUN AUG 31 2008 ...SMALL CRAFT ADVISORY HAS BEEN CANCELLED... ...SMALL CRAFT SHOULD REMAIN IN PORT... .THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED DUE TO THE INCREASING THREAT OF TROPICAL STORM OR HURRICANE CONDITIONS ACROSS THE ALABAMA AND WESTERN FLORIDA COASTAL WATERS...AS POWERFUL HURRICANE GUSTAV APPROACHES THE NORTHERN GULF COAST. ALL SMALL CRAFT SHOULD REMAIN IN PORT. PLEASE REFER TO THE COASTAL WATERS FORECAST BY THE NATIONAL WEATHER SERVICE IN MOBILE FOR MORE DETAILS. GMZ650-655-670-675-310645- /O.CAN.KMOB.SC.Y.0037.080831T1200Z-080903T0600Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1241 AM CDT SUN AUG 31 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. ...SMALL CRAFT SHOULD REMAIN IN PORT... $$ GMZ630-310645- /O.CAN.KMOB.SC.Y.0037.080901T0600Z-080903T0600Z/ MOBILE BAY- 1241 AM CDT SUN AUG 31 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. ...SMALL CRAFT SHOULD REMAIN IN PORT... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 4:40 AM CDT, 12 minutes earlier.
Area forecast discussion, Aug 30, 4:40 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
440 AM CDT SAT AUG 30 2008
.SHORT TERM (TODAY AND TONIGHT)...FORECASTERS NOTE A WEAK FRONTAL
ZONE DOWN INTO THE TENNESSEE RIVER VALLEY WITH A WEAK HIGH PRESSURE
SYSTEM OVER THE FORECAST AREA. CANT RULE OUT A FEW SHOWERS AND
STORMS DURING THE HEAT OF THE DAY. COULD ALSO BE SOME ISOLATED
SHOWERS OR STORMS POPPING UP ALONG A WEAK BREEZE BOUNDARY ALONG THE
COASTAL ZONES THIS AFTERNOON AS WELL. VERY LITTLE CHANGE IN
TEMPERATURES WITH DAYTIME HIGHS IN THE LOWER/MID 90S AND NIGHTTIME
LOWS IN THE LOWER/MID 70S.
THE OFFICIAL FORECAST BY THE NATIONAL HURRICANE CENTER TAKES
HURRICANE GUSTAV NORTHWEST ACROSS THE WESTERN PORTIONS OF CUBA LATER
TODAY...EMERGING OVER THE SOUTHERN GULF OF MEXICO AROUND MIDNIGHT
TONIGHT. MAY START TO SEE SOME SHOWERS AND STORMS DEVELOP LATE
TONIGHT OVER THE GULF WATERS AND NEAR THE COAST DUE TO A DEEPER AND
MOIST EASTERLY FLOW SETTING UP.
TODAYS WET MICROBURST RISK IS UNLIKELY. /10
.LONG TERM (SUNDAY THROUGH FRIDAY)...GLOBAL MODELS ARE IN FAIR
AGREEMENT THIS MORNING WEAKENING THE MID/UPPER TROUGH OVER THE
CENTRAL GULFMEX AND BUILDING THE 850-700 MB RIDGE DOWN THE EAST
COAST SUNDAY INTO MONDAY. THIS PATTERN SHOULD KEEP A STRENGTHENING
HURRICANE GUSTAV ON A NORTHWESTERLY TRACK THROUGH TUESDAY...
GENERALLY IN-LINE WITH THE GLOBAL MODEL CONSENSUS...MOST OF THE
HURRICANE TRACK MODELS...AND THE NHC FORECAST OF TAKING GUSTAV
ACROSS THE CENTRAL GULFMEX AS A MAJOR HURRICANE AND MOVING IT INLAND
OVER SOUTHERN LOUISIANA. BASED ON THAT TRACK...THE TROPICAL STORM
FORCE WINDS (WHICH EXTEND WELL OUT TO THE EAST FOR 140-160 NAUTICAL
MILES) MAY AFFECT OUR SOUTHWESTERN COASTAL AND OFFSHORE ZONES LATE
SUNDAY NIGHT...THROUGH LABOR DAY AND INTO EARLY TUESDAY MORNING. WE
ALREADY HAVE A COASTAL FLOOD WATCH ADVERTISED FROM MOBILE COUNTY
EASTWARD TO OKALOOSA COUNTY STARTING SUNDAY MORNING. WE WILL UPDATE
THAT COASTAL FLOOD WATCH HERE IN ABOUT AN HOUR...AND RIGHT NOW IT
APPEARS THE MAIN THREAT OF ANY COASTAL FLOODING WOULD COME SUNDAY
NIGHT THROUGH LABOR DAY AND INTO TUESDAY MORNING. FORTUNATELY...WE
ARE COMING OFF OUR SPRING TIDE CYCLE HEADING TOWARDS A NEAP CYCLE BY
LABOR DAY...MEANING ASTRONOMICAL TIDES WOULD NOT RANGE BEYOND A HALF
FOOT. STILL...WITH A STRONG SOUTHEASTERLY FETCH OF WIND OFF THE
GULF BY LABOR DAY...TIDAL PILING INCREASING THE COASTAL FLOOD THREAT
ALONG THE COAST WILL BE POSSIBLE SUNDAY THROUGH LABOR DAY.
WHILE WE ARE STARTING TO GAIN A LITTLE MORE CONFIDENCE IN A SCENARIO
TAKING HURRICANE GUSTAV INLAND OVER SOUTH LOUISIANA ON TUESDAY...WE
STILL CAUTION FOLKS ALONG THE ALABAMA AND NORTHWEST FLORIDA GULF
COASTS THAT ANY SIGNIFICANT ADJUSTMENT OF THE FORECAST TRACK BACK TO
THE EAST OVER THE NEXT COUPLE OF DAYS WOULD SIGNIFICANTLY INCREASE
THE IMPACTS OF GUSTAV ON OUR AREA. STAY TUNED FOR FURTHER UPDATES
REGARDING GUSTAV.
BEYOND TUESDAY GUSTAV SHOULD MOVE INLAND OVER LOUISIANA AND WE TAPER
POPS BACK SLIGHTLY BY THURSDAY...THEN ALL EYES WILL TURN TO THE
SOUTHEAST AS TROPICAL STORM (AND LIKELY BY THEN HURRICANE) HANNA
MOVES EASTWARD ACROSS THE BAHAMAS APPROACHING SOUTH FLORIDA. THE
NHC TRACK MODELS AND OFFICIAL NHC FORECAST TURNS HANNA TO THE
SOUTHWEST APPROACHING CUBA BY THURSDAY. THE GLOBAL MODELS...GFS AND
ECMWF...TURN HANNA THEN NORTHEAST AND NORTH AROUND THE WESTERN
PERIPHERY OF THE RIDGE OF HIGH PRESSURE MOVING OFF THE MID ATLANTIC
COAST. THE GFS STALLS THEN TAKES HANNA NORTH FASTER THAN THE
ECMWF...MOVING IT UP THE EAST COAST OF FLORIDA...WHILE THE ECMWF
ROTATES HANNA ACROSS SOUTH FLORIDA THEN UP THE EASTERN GULF TOWARDS
THE FLORIDA BIG BEND THROUGH LATE NEXT WEEK. NEEDLESS TO
SAY...CONFIDENCE THIS FAR OUT IN THOSE SCENARIOS IS NOT APPRECIABLY
HIGH...SO WE WILL JUST HAVE TO GET A LITTLE CLOSER IN TIME BEFORE
GIVING ANY SPECIFICS ON HANNA...BUT IT IS SOMETHING TO WATCH AND BE
AWARE OF. /05
&&
.MARINE...NOT A GOOD TIME TO BE ON THE WATER THIS LABOR DAY HOLIDAY
AS CONDITIONS WILL BE DETERIORATING DUE TO GUSTAV. HURRICANE GUSTAV
IS FORECAST TO CHURN NORTHWEST OVER THE CENTRAL GULF SUNDAY AND
MONDAY AS A MAJOR HURRICANE WITH POTENTIAL LANDFALL BEING ALONG THE
SOUTHERN LOUISIANA COAST IN THE ATCHAFALAYA/VERMILLION BAY AREA
EARLY TUESDAY MORNING. GRIDDED WIND DATA BRINGS WINDS TO SMALL CRAFT
ADVISORY LEVELS BY SUNRISE SUNDAY MORNING AND WILL HAVE THIS
HEADLINED ON THE MORNING PACKAGE. WINDS WILL INNCREAS FROM THERE.
COASTAL WATERS SHOULD ALSO BEGIN FEELING THE IMPACT OF INCREASING
SWELL EMANATING OUT FROM GUSTAV BY LATE SATURDAY NIGHT AND SUNDAY
MORNING WITH SEAS BUILDING DRAMATICALLY BY SUNDAY NIGHT AND
CONTINUING INTO MONDAY NIGHT AS GUSTAV NEARS THE NORTHERN GULF
COAST. LATEST GRIDS HAVE SEAS BUILDING TO NEAR 20 FEET IN THE 20 TO
60 NM ZONES DURING THIS TIME FRAME. VERY HAZARDOUS. SEAS WILL STAY
HIGH UP THROUGH TUESDAY BEFORE SETTLING DOWN BY WEDNESDAY AS EFFECTS
FROM GUSTAV WAIN. DANGEROUS RIP CURRENTS WILL ALSO BE LIKELY SUNDAY
AS LONG PERIOD SWELL AND ROUGH SURF IMPACT THE BEACHES. NOTE: THE
COASTAL WATERS REMAIN IN THE THREAT CONE. ANY RIGHTWARD DEVIATION TO
THE TRACK OF GUSTAV WILL INCREASE THE IMPACTS. ALL INTERESTS ARE
URGED TO NOT LET YOUR GUARD DOWN. REFER TO THE LATEST FORECASTS AND
ADVISORIES BY THE NATIONAL HURRICANE CENTER ON GUSTAV. /10
&&
.AVIATION...FOR THE 12Z TAF PACKAGE...WE ANTICIPATE VFR CONDITIONS
TO CONTINUE IN THE SHORT TERM. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 94 74 89 75 / 10 10 40 50
PENSACOLA 93 76 89 74 / 10 20 50 50
DESTIN 90 77 88 76 / 10 20 50 50
EVERGREEN 92 71 89 72 / 10 10 40 40
WAYNESBORO 94 71 89 72 / 10 10 30 40
CAMDEN 94 71 89 72 / 10 10 30 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WATCH FROM 4 AM SUNDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.
FL...COASTAL FLOOD WATCH FROM 4 AM SUNDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
COASTAL SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 1 AM WEDNESDAY FOR THE
FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
05/GARMON
10/MANISCALCOHazardous weather outlook, Aug 29, 11:20 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1120 PM CDT FRI AUG 29 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-310500- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1120 PM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AS WELL AS THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY. THE OFFICIAL FORECAST BY THE NATIONAL HURRICANE CENTER CALLS FOR GUSTAV TO MOVE NORTHWEST INTO THE SOUTHEAST GULF OF MEXICO THIS WEEKEND. GUSTAV COULD BECOME A MAJOR HURRICANE AS IT MOVES NORTHWEST ACROSS THE CENTRAL GULF SUNDAY INTO MONDAY. ALL INTERESTS ALONG THE CENTRAL GULF COAST REGION SHOULD PAY VERY CLOSE ATTENTION TO THE LATEST DEVELOPMENTS AND FORECASTS REGARDING GUSTAV OVER THE NEXT SEVERAL DAYS. BASED PRIMARILY ON THE LATEST OFFICIAL FORECAST TRACK OF GUSTAV THROUGH EARLY NEXT WEEK...BANDS OF RAIN AND THUNDERSTORMS COULD MOVE NORTHWARD FROM THE GULF...AFFECTING PORTIONS OF THE CENTRAL GULF COAST REGION LATE SUNDAY INTO MONDAY. LARGE SWELLS GENERATED BY GUSTAV WILL PROPAGATE NORTHWARD TO THE GULF COAST BRINGING A SIGNIFICANTLY INCREASED RISK OF DANGEROUS RIP CURRENTS TO THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA SUNDAY THROUGH LABOR DAY. A COASTAL FLOOD WATCH IS IN EFFECT FOR THE BEACHES FROM LATE SATURDAY NIGHT THROUGH MONDAY EVENING FOR THE POSSIBILITY OF COASTAL FLOODING. SHOULD THE FORECAST TRACK OF GUSTAV BE ADJUSTED FARTHER TO THE EAST...THE SPECIFIC IMPACTS BEING FORECASTED FOR SOUTHEAST MISSISSIPPI...SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE WOULD BE SIGNIFICANTLY INCREASED. THUS...IT IS RECOMMENDED TO REVIEW AND DEVELOP A PLAN OF ACTION SHOULD THIS HAPPEN. REMAIN ALERT FOR THE LATEST UPDATES AND FORECASTS REGARDING THE DEVELOPMENTS OF TROPICAL STORM GUSTAV. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH SATURDAY. ACTIVATION MAY BE REQUIRED LATER THIS WEEKEND DEPENDING ON THE EVENTUAL TRACK OF GUSTAV.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:00 PM CDT | Hurricane Watch | MOB | 11 hr | |
| Aug 30, 6:00 PM CDT | Hurricane Watch | MOB | 11 hr | |
| Aug 30, 6:00 PM CDT | Tropical Storm Watch | MOB | 11 hr | |
| Aug 30, 6:00 PM CDT | Tropical Storm Watch | MOB | 11 hr |
Nearby
Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.